Discussions that mention paxil

Panic Disorders board


I have a long, llong history of anxiety and depression problems. they seem to come and go, where there will be yrs where im ok and others where it all comes back. It was most severe 10 yrs ago, at that time I was hospitalized often for it, i took decepramine (sp?) then which finally helped.

last yr, after going years with being ok (managing on my own, no meds) my dr prescribed paxil after my depression/anxiety came back. it made me feel great, no anxiety, but it almost made me turn manic--I was pretty out of control. My dr feels it could possiblly be because I'm mildly bi-polar and the paxil brought it out--yet I had no bi-polar symptoms before.

I am now trying to find a new anti-anxiety drug--i guess if paxil reacted bad with me, and there are ones similar i should stay away from?

She currently has me trying a very low dose of Buspar (Which she even said herself will most likely not be enough) along with a one month prescription of .5mg of Klonopin. She doesnt want to give me more than a month of Klonopin cause she says its addictive? Well, ive taken about 1-2 doses a week of the Klonopin--and feel NOTHING from it, even when I up it to 1mg....whats going on? I'm wondering if Xanax is a logical step.
Quote from Laurenmarie179:
I have a long, llong history of anxiety and depression problems. they seem to come and go, where there will be yrs where im ok and others where it all comes back. It was most severe 10 yrs ago, at that time I was hospitalized often for it, i took decepramine (sp?) then which finally helped.

last yr, after going years with being ok (managing on my own, no meds) my dr prescribed paxil after my depression/anxiety came back. it made me feel great, no anxiety, but it almost made me turn manic--I was pretty out of control. My dr feels it could possiblly be because I'm mildly bi-polar and the paxil brought it out--yet I had no bi-polar symptoms before.

I am now trying to find a new anti-anxiety drug--i guess if paxil reacted bad with me, and there are ones similar i should stay away from?



She currently has me trying a very low dose of Buspar (Which she even said herself will most likely not be enough) along with a one month prescription of .5mg of Klonopin. She doesnt want to give me more than a month of Klonopin cause she says its addictive? Well, ive taken about 1-2 doses a week of the Klonopin--and feel NOTHING from it, even when I up it to 1mg....whats going on? I'm wondering if Xanax is a logical step.



Dear Laurenmarie179,
I have posted this before but the question is: Do you have depression for no reason and this gives you anxiety problems or do you have anxiety problems that give you depression. If you have depression for no reason then it is not justifiable depression and you probably need an anti-depressant (srri). If you stop the depression it should stop the anxiety.

If you have an anxiety problem and this brings on depression, then it is justifiable depression and you probably need a benzo type of medication such as Klonopin.

If you exhibit phobias, unjustifiable depression and anxiety attacks you probably need a combination of both a benzo and and anti-depressant (srri ) drug.

Xanax is a short term benzo and will do nothing for depression except sedate you. Klonopin is not an as need medication and is taken usually once a day continiously to work for anxiety and panic attacks. Xanax is for the same thing only it lasts 5 to 7 hours only.

If you are looking for a depression medication only, one that is specifically for elevating mood is "remeron". You seem to be having more of a depressed state rather then panic attack.

I hope this has helped you. Good luck

Sincerely,

Sickman :)
I guess it seems there is little I understand about my condition because I have not heard this before. Ive seen so many Dr's, even ones at big medical centers, and am always given different advise on drugs.

My anxiety is mainly social phobia and new things--crowds, new people, dating, new situations, a change in routine can all bring it on--from mild to very severe.

I believe my depression is related to my life situation--I have a severe disability that makes life very difficult in many ways. I cant really say the anxiety itself makes me depressed, but i do think my life situation contribute to both the anxiety and depression--WOULD THIS MEAN A BENZO DRUG WOULD BE BEST?

there is always one that is more severe at the time, either depression or anxiety. 10 yrs ago my anxiety was bad with mild depression, then it was depression that was bad w/ mild anxiety, and now it is my anxiety that is the biggest problem again (the depression seems to be at an ok point now where I dont feel I need a med just for that)

the paxil I took was an ssri, and although it make my anxiety and depression so muc better, I did not react well to like i said (started having crazy manic behavior never had before) so I'm guessing another ssri would not be good.

My concerns about benzo's is my dr said they are addictive and ive heard you need to take more and more for it to keep working--is this true? I found paxil quite addictive, it took me 4 months to get off of it due to massive withdrawl.
Quote from Laurenmarie179:
I guess it seems there is little I understand about my condition because I have not heard this before. Ive seen so many Dr's, even ones at big medical centers, and am always given different advise on drugs.

My anxiety is mainly social phobia and new things--crowds, new people, dating, new situations, a change in routine can all bring it on--from mild to very severe.

I believe my depression is related to my life situation--I have a severe disability that makes life very difficult in many ways. I cant really say the anxiety itself makes me depressed, but i do think my life situation contribute to both the anxiety and depression--WOULD THIS MEAN A BENZO DRUG WOULD BE BEST?

there is always one that is more severe at the time, either depression or anxiety. 10 yrs ago my anxiety was bad with mild depression, then it was depression that was bad w/ mild anxiety, and now it is my anxiety that is the biggest problem again (the depression seems to be at an ok point now where I dont feel I need a med just for that)

the paxil I took was an ssri, and although it make my anxiety and depression so muc better, I did not react well to like i said (started having crazy manic behavior never had before) so I'm guessing another ssri would not be good.

My concerns about benzo's is my dr said they are addictive and ive heard you need to take more and more for it to keep working--is this true? I found paxil quite addictive, it took me 4 months to get off of it due to massive withdrawl.



Dear Laurenmarie179,
I took prozac once and it made me feel like I was twenty years younger. The only problem was it also made me start having no feelings at all and a hard time telling right from wrong. The same thing happened to me when I tried and anti-psycotic drug, with no symptoms of of delusion or needing this type of medication. It believe if you are put on some drugs for a certain disorder, which you don't have, it can make you that way. I have also posted several times, that every mental drug is addicting. Who cares about addition if the medication allows you to live a more normal life again. If you are going to be on a benzo, which if you are having anxiety or panic attacks for this long you should probably submit to a constant dosage of Klonopin. Taking it as needed is a waste of time for constant symptoms. As far as depression, you might need something to work with the benzo, such as I do which mine is more for minor depression but mostly OCD. You might want to talk to your Doctor about this and maybe take a look at remeron. Before I forget, don't get into taking serzone ever. You really have to express to you Doctor, and hopefully this is a Psychratrist, "That addition is not the problem, the attacks are". A person has to take what works. Xanax is what I take every 6 hours, an I would look at it as a last resort but if that is what it takes, anything else is a waste of time. You don't have to keep raising yours medications, you need to learn to manage the ups and downs. Talk it out with your Doctor and see what he or she thinks. Good luck.

Sincerely, Your Friend,

Sickman :)